A 35-year-old female asked:
I've taken a few Xanax (alprazolam) this week for panic attacks. My shoulder and upper back muscles are tight and hurting. Is this a side effect and is it dangerou?
1 doctor answer
Dr. Robert Sterling answered
44 years experience in Emergency Medicine
FocusOnThe'X'InXanax: Good question.You are experiencing a rebound effect from stopping the Xanax, (alprazolam) which relaxes muscles by subduing little receptors in the muscles to keep them from tightening, but when the xanax (alprazolam) goes away, they tend to over-react in many people and cause a weird ache in the muscles. That's the first stage of withdrawal. Take it for a long time and you'll be shaky,unable to sleep and feel bad for days
Answered on Dec 14, 2014
90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:
People also searched for:
Connect by text or video with a U.S. board-certified doctor now — wait time is less than 1 minute!